MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO HEARTSPAN® TRANSSEPTAL NEEDLE; TROCAR NEEDLE

MERIT MEDICAL SYSTEMS MEXICO HEARTSPAN® TRANSSEPTAL NEEDLE; TROCAR NEEDLE
Catalog Number FND-025-01/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during the early stages of the procedure (vascular access) a trans-esophageal-echocardiography (tee) was performed and a small pericardial effusion noted whilst the patient was in a hypertensive state.The decision was made by the treating clinician to continue the case using the tsx fixed sheath and tsx needle, on which the operator was also properly trained.The devices were inserted in order to probe the intra-atrial septum for a sufficient spot to reach the left atrium.During the probing, an increase of the formerly mentioned pericardial effusion was detected in the tee and before the passage of the septum occurred a pericardial puncture was deemed necessary by the clinician in order to mitigate the problem and return to a stable state for the patient.As per the ifu of the system, the clinician as advised that an elevated act <300sec.Had to be maintained during the entire left atrial dwell-time of the catheter and that failure to do so could potentially have a negative effect on the pericardial tamponade.The clinician decided to move forward and perform the transseptal puncture under constant tee supervision and exchanging the tsx sheath for the polarsheath without problems.During the next step of catheter preparation, outside the patient, a significant hypotension was observed which led to another examination via tee.It was found there was further volume increase of the pericardial tamponade resulting in another pericardial puncture and ultimately the cancellation of the planned pvi without the polarx ablation catheter ever being inserted in the patient.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.

Brand Name
HEARTSPAN® TRANSSEPTAL NEEDLE
Common Device Name
TROCAR NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key17736019
Report Number3011642792-2023-00057
Device Sequence Number17779885
Product Code DRC
UDI-Device Identifier00884450451717
UDI-Public884450451717
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFND-025-01/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown